Alert archive / Missouri / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 39, NWS Paducah, KY

February 29, 2012Mississippi County, New Madrid County, Missouri; Fulton County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Feb 29, 2012, 7:29 AM CST for Mississippi County, New Madrid County, Missouri; Fulton County, Kentucky. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 29, 2012, 7:29 AM CST (13:29 UTC)
Expired
Feb 29, 2012, 8:00 AM CST
In force
31 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Fulton County, KY, Mississippi County, MO, New Madrid County, MO

The radar

The Paducah radar (KPAH), 98 km from the middle of the area, began a volume at 13:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 29, 1:14 AM CSTTornado WatchSPC11 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 1.5 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2012-02-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1168 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2012-02-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 289 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1168 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
535 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
289 m²/s²
0-3 km storm-relative helicity
292 m²/s²
Significant tornado parameter
2.3
Supercell composite
8.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

568 
WUUS53 KPAH 291329
SVRPAH
KYC075-MOC133-143-291400-
/O.NEW.KPAH.SV.W.0039.120229T1329Z-120229T1400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
729 AM CST WED FEB 29 2012

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN FULTON COUNTY IN WESTERN KENTUCKY...
  SOUTH CENTRAL MISSISSIPPI COUNTY IN SOUTHEAST MISSOURI...
  SOUTHEASTERN NEW MADRID COUNTY IN SOUTHEAST MISSOURI...

* UNTIL 800 AM CST.

* AT 725 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  PORTAGEVILLE...AND MOVING EAST AT 60 MPH.

* LOCATIONS IN THE WARNED AREA INCLUDE...
  HICKMAN...DORENA AND BOUNDURANT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CST WEDNESDAY MORNING
FOR SOUTHWEST INDIANA AND WESTERN KENTUCKY AND SOUTHEAST MISSOURI. A
TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY FOR
SOUTHEAST MISSOURI.

LAT...LON 3640 8961 3640 8968 3642 8972 3638 8975
      3639 8978 3646 8979 3664 8919 3650 8913
      3650 8941 3645 8946 3645 8948 3649 8951
      3642 8954 3637 8951 3636 8957
TIME...MOT...LOC 1330Z 254DEG 50KT 3643 8964
WIND...HAIL 70MPH 1.00IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 29, 4:12 AM CST, 3 hours 17 minutes earlier.

Area forecast discussion, Feb 29, 4:12 AM CST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
412 AM CST WED FEB 29 2012

.SHORT TERM...(TODAY THROUGH FRIDAY NIGHT)
ISSUED AT 355 AM CST WED FEB 29 2012

DELAYED DISCUSSION DUE TO ONGOING SEVERE WEATHER.

CURRENT LINE OF THUNDERSTORMS OVER SOUTHEAST MISSOURI AND
SOUTHWEST ILLINOIS CONTINUE TO MOVE INTO INCREASING INSTABILITY
AND SHEAR AT 4 AM CST. MAINTENANCE OF THE TORNADIC CIRCULATIONS
WILL LIKELY PERSIST AS ISOLATED SUPERCELLS TAP INTO INCREASING
BULK SHEAR ABOVE 60 KTS...HELICITIES ABOVE 500 M2/S2...AND MOIST
UNSTABLE CAPES EXCEEDING 1000 J/KG THROUGH 6 AM CST.

PLEASE REFER TO THE LATEST STORM PREDICTION CENTER OUTLOOKS AND
DISCUSSIONS FOR MORE SPECIFIC DETAILS.

ANOTHER ZONE OF MOISTURE CONVERGENCE AND THETAE ADVECTION IS
APPEARING TO INCREASE OVER SOUTHEAST ILLINOIS AND THE PENNYRILE
REGION OF WEST KENTUCKY AS OF 10Z. THIS MAY AID IN THE MAINTENANCE
OF THE SOUTHWEST ILLINOIS SUPERCELL/TORNADO THROUGH AT LEAST 12Z.
SOME REGENERATION AND INITIATION OF NEW CONVECTION MAY OCCUR IN
WESTERN KENTUCKY BETWEEN 5 AM AND 7 AM CST.

DEPENDING ON THE TIMING OF THE FRONTAL PASSAGE...ADDITIONAL
CONVECTION MAY DEVELOP DURING THE LATE MORNING AND EARLY AFTERNOON
OVER THE SOUTHERN PENNYRILE REGION OF WEST KENTUCKY...PER THE 3KM
HRRR 1 KM REFLECTIVITY FORECASTS THROUGH NOON.

THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS WILL WORK NORTHWARD
FROM THE LOWER MISSISSIPPI VALLEY LATE THURSDAY NIGHT...WITH THE
BEST INSTABILITY...SHEAR...AND MOISTURE EXPECTED DURING THE LATE
MORNING AND EARLY AFTERNOON HOURS ON FRIDAY. THE 00Z-06Z
DETERMINISTIC GFS GUIDANCE STILL APPEARS TO HAVE A CONSISTENT
HANDLE ON THE TIMING AND PLACEMENT OF THIS CONVECTION AND WAS
GENERALLY FOLLOWED WITH THE SHORT TERM UPDATES.

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 355 AM CST WED FEB 29 2012

FORECAST CONFIDENCE IN THE EXTENDED PERIODS IS QUITE HIGH. THE
ONLY POPS ARE ON SUNDAY WHEN THE GFS AND ECMWF SWEEP A FULL LATITUDE
TROUGH THROUGH THE REGION. THEY GENERATE A SATURATED LAYER WITH
STEEP LAPSE RATES GENERALLY AT AND ABOVE 700MB...WHICH IS IN THE -15
TO -25 DEGREE RANGE. CERTAINLY CANNOT RULE OUT ISOLATED SHOWERS AND
THUNDERSTORMS AT SOME POINT SUNDAY EAST OF THE MISSISSIPPI RIVER.
THERE IS A LOT OF DRY AIR AND STEEP LAPSE RATES BELOW 700MB...SO
THERE IS THE POTENTIAL FOR DRY THUNDERSTORMS AND STRONG MIXING.

SOME RECENT MODEL RUNS BRING THE VERY ELEVATED CONVECTION INTO THE
AREA SATURDAY NIGHT...WHEN TEMPERATURES ARE EXPECTED TO BE JUST
BELOW FREEZING...WHICH COULD ALLOW SNOW TO REACH THE GROUND. FOR NOW
HAVE A SLIGHT CHANCE OF RAIN SHOWERS ONLY ON SUNDAY. GUSTY WEST
NORTHWEST WINDS WILL IMPACT MUCH OF THE AREA...REGARDLESS OF
PRECIPITATION. LATER SHIFTS WILL HAVE TO CLOSELY MONITOR THE ODD
POTENTIALS WITH THIS SYSTEM.

OTHERWISE SURFACE HIGH PRESSURE WILL DOMINATE THE REGION OVER THE
WEEKEND AND INTO MONDAY. TEMPERATURES WILL BE CLOSE TO NORMAL LEVELS
FOR A CHANGE. SOUTHERLY RETURN FLOW WILL COMMENCE LATE MONDAY...AND
VERY GUSTY SOUTH WINDS ARE EXPECTED TUESDAY...AS TEMPERATURES WARM
WELL BACK INTO THE 60S. THE LATEST GFS AND ECMWF HOLD OFF OUR NEXT
CHANCE OF CONVECTION TIL AT LAST WEDNESDAY...WHEN ANOTHER FRONT WILL
MOVE INTO THE REGION.

&&

.AVIATION...(FOR THE 09Z TAFS THROUGH 09Z EARLY THURSDAY MORNING)
ISSUED AT 355 AM CST WED FEB 29 2012

MAIN CONCERN REMAINS STRONG THUNDERSTORM POTENTIAL IN THE FIRST FEW
HOURS OF THE 12Z TAF PERIOD...AS A COLD FRONT MOVES THROUGH THE
REGION. MVFR CEILINGS WILL PREVAIL ACROSS THE AREA AS THE STORMS
APPROACH. THEN...PERIODS OF IFR CEILINGS AND LOCALLY STRONG WIND
GUSTS CAN BE EXPECTED WITH THE THUNDERSTORMS. ANY LINGERING
THUNDERSTORM ACTIVITY WILL SHIFT EAST OF THE TERMINALS BY LATE
WEDNESDAY MORNING AS SKIES CLEAR.

WINDY CONDITIONS WILL PREVAIL THROUGH THE DAY...WITH SUSTAINED
SOUTHWEST WINDS AROUND 20 KNOTS AND OCCASIONAL GUSTS OF 30 TO 35
KNOTS. THE FUSTINESS SHOULD COME TO AN END WITH SUNSET...AND WEST TO
WEST NORTHWEST WINDS WILL GRADUALLY WEAKEN THROUGH THE NIGHT.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&

SHORT TERM...SMITH
LONG TERM....DRS
AVIATION...DRS/SMITH
Hazardous weather outlook, Feb 29, 3:47 AM CST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
347 AM CST WED FEB 29 2012

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-011000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
347 AM CST WED FEB 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A LINE OF THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS THE
AREA...WITH A FORWARD MOVEMENT AROUND 50 MPH. THE PRIMARY HAZARDS
WITH THESE STORMS WILL BE TORNADOES...DAMAGING WINDS AND HAIL. A
SECONDARY CONCERN WILL BE LOCALLY HEAVY RAIN ASSOCIATED WITH THE
LINE OF STORMS.

THE CURRENT LINE OF STORMS SHOULD EXIT THE QUAD STATE REGION LATER
THIS MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE MORNING
THROUGH SUNSET FRIDAY. THE MAIN HAZARDS WILL BE DAMAGING WIND AND
HAIL...ESPECIALLY DURING THE AFTERNOON HOURS. ISOLATED TORNADO
DEVELOPMENT CANNOT BE RULED OUT IN THE VICINITY OF THE FRONTAL
BOUNDARY DURING THE AFTERNOON. THE AREA OF GREATEST CONCERN WILL BE
WESTERN KENTUCKY...SOUTHWEST INDIANA...SOUTHEAST ILLINOIS AND
SOUTHEAST MISSOURI NEAR THE BOOTHEEL REGION.

.SPOTTER INFORMATION STATEMENT...

IF NOT ALREADY ACTIVATED BY EMERGENCY MANAGEMENT...SPOTTER
ACTIVATION IS STILL REQUESTED FOR PARTS OF WEST KENTUCKY THIS
MORNING.

IF YOU CAN SAFELY DO SO...AND CONFIRMED REPORTS OF FUNNEL CLOUDS AND
TORNADOES...AS WELL AS DAMAGING WINDS IS ENCOURAGED. PLEASE REPORT
ANY HAIL SIZE IN COMPARISON TO THE TO THE SIZE OF A COIN OR THE
ACTUAL DIAMETER IN INCHES.

SPOTTER ACTIVATION MAY BE ALSO NEEDED DURING THE LATE MORNING AND
AFTERNOON HOURS ON FRIDAY.

SMITH

In the hours before

Local storm report, Feb 29, 6:40 AM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
640 AM CST WED FEB 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     HAIL             MADISONVILLE            37.34N 87.51W
02/29/2012  M0.75 INCH       HOPKINS            KY   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED IN THE COMMUNITY.

&&

SMITTY
Local storm report, Feb 29, 6:41 AM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
641 AM CST WED FEB 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     TORNADO          MADISONVILLE            37.34N 87.51W
02/29/2012                   HOPKINS            KY   TRAINED SPOTTER

            TORNADO ON THE GROUND REPORTED AT EXIT 44 ALONG THE
            PENNYRILE PARKWAY.

&&

SMITTY
Local storm report, Feb 29, 6:46 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
646 AM CST WED FEB 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     HAIL             5 N HANSON              37.49N 87.47W
02/29/2012  M1.00 INCH       HOPKINS            KY   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED.

&&

SMITTY
Local storm report, Feb 29, 6:58 AM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
658 AM CST WED FEB 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     TSTM WND DMG     MADISONVILLE            37.34N 87.51W
02/29/2012                   HOPKINS            KY   TRAINED SPOTTER

            SEVERLY DAMAGED HOME BLOCKING ROADWAY.

&&

SMITTY
Local storm report, Feb 29, 6:59 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
659 AM CST WED FEB 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 AM     HAIL             BREMEN                  37.36N 87.22W
02/29/2012  M1.00 INCH       MUHLENBERG         KY   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED IN THE COMMUNITY.

&&

SMITTY
Local storm report, Feb 29, 7:29 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
729 AM CST WED FEB 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1113 PM     HAIL             WADESVILLE              38.10N 87.79W
02/28/2012  E1.00 INCH       POSEY              IN   TRAINED SPOTTER

0323 AM     HAIL             VAN BUREN               37.01N 91.01W
02/29/2012  E0.75 INCH       CARTER             MO   LAW ENFORCEMENT

0330 AM     TSTM WND DMG     5 E ELLSINORE           36.93N 90.66W
02/29/2012                   WAYNE              MO   TRAINED SPOTTER

            ANTENNA RIPPED OFF OF HOME. LATE REPORT.

0333 AM     HAIL             ELLSINORE               36.93N 90.75W
02/29/2012  M1.50 INCH       CARTER             MO   TRAINED SPOTTER

            PING PONG SIZE HAIL ALONG HIGHWAY V IN TOWN. WIND GUST 30
            TO 40 MPH ASSOCIATED WITH THE STORM.

0341 AM     HAIL             SEDGEWICKVILLE          37.52N 89.91W
02/29/2012  M2.50 INCH       BOLLINGER          MO   LAW ENFORCEMENT

            POWER OUTAGES REPORTED AS WELL

0349 AM     TSTM WND DMG     2 SE SEDGEWICKVILLE     37.49N 89.88W
02/29/2012                   BOLLINGER          MO   EMERGENCY MNGR

            BARN BLOWN AWAY ALONG HIGHWAY 72 NEAR THE BOLLINGER AND
            CAPE GIRARDEAU COUNTY LINE.

0357 AM     TSTM WND GST     SEDGEWICKVILLE          37.52N 89.91W
02/29/2012  E0.00 MPH        BOLLINGER          MO   TRAINED SPOTTER

            OUT BUILDINGS DAMAGED.

0359 AM     TSTM WND DMG     OAK RIDGE               37.50N 89.73W
02/29/2012                   CAPE GIRARDEAU     MO   EMERGENCY MNGR

            NUMEROUS HOME STUCTURE DAMAGE. WIDESPREAD TREES AND
            POWERLINES DOWN. DAMAGE OBSERVED BY FIRE RESCUE TEAMS AND
            RELAYED TO E0C. POSSIBLE TORNADO. NO INJURIES REPORTED AT
            THIS TIME.

0415 AM     TSTM WND DMG     BROWNWOOD               37.08N 89.95W
02/29/2012                   STODDARD           MO   EMERGENCY MNGR

            EM REPORTS PATH OF DAMAGE BETWEEN OTTAWILD AND
            BROWNWOOD.LATE REPORT.

0418 AM     TSTM WND DMG     OAK RIDGE               37.50N 89.73W
02/29/2012                   CAPE GIRARDEAU     MO   EMERGENCY MNGR

            LINE OF DAMAGE FROM OAK RIDGE TO POCAHANTAS MISSOURI.
            NUMEROUS STRUCTURAL AND TREE DAMAGE. POWER OUTAGES. NO
            INJURES REPORTED AT THIS TIME. POSSIBLE TORNADO.

0422 AM     HAIL             4 S CARBONDALE          37.67N 89.22W
02/29/2012  M1.00 INCH       JACKSON            IL   EMERGENCY MNGR

            QUARTER SIZE HAIL. POWER OUTAGES REPORTED IN THE AREA.

0430 AM     TSTM WND DMG     MARION                  37.73N 88.94W
02/29/2012                   WILLIAMSON         IL   EMERGENCY MNGR

            MARKET STREET HAS SOLID GARAGE DESTORYED. TREES DOWN.
            DAMAGE IS IN A PATH ALONG THE STREET. LATE REPORT.

0430 AM     TSTM WND DMG     DEXTER                  36.79N 89.96W
02/29/2012                   STODDARD           MO   TRAINED SPOTTER

            NUMEROUS POWER OUTAGES WITH LARGE AMOUNT OF TREE DEBRIS.
            WINDS ESTIMATED 55 MPH.

0430 AM     HAIL             DONIPHAN                36.62N 90.82W
02/29/2012  M0.75 INCH       RIPLEY             MO   EMERGENCY MNGR

            DIME SIZE HAIL REPORTED WITH HEAVY RAIN.

0436 AM     TSTM WND DMG     2 S MARION              37.70N 88.94W
02/29/2012                   WILLIAMSON         IL   TRAINED SPOTTER

            WIDESPREAD POWER OUTAGES REPORTED.

0440 AM     HAIL             6 S MARION              37.65N 88.94W
02/29/2012  M0.75 INCH       WILLIAMSON         IL   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED SOUTH OF MARION ILLINOIS.

0441 AM     HAIL             NEELYVILLE              36.56N 90.51W
02/29/2012  M1.75 INCH       BUTLER             MO   TRAINED SPOTTER

            GOLF BALL SIZE HAIL REPORTED NEAR THE COMMUNITY OF
            NEELYVILLE.

0443 AM     TSTM WND DMG     2 S MARION              37.70N 88.94W
02/29/2012                   WILLIAMSON         IL   TRAINED SPOTTER

            POSSIBLE TORNADO. POWER FLASHES SOUTH OF MARION ILLINOIS
            APPEARS TO BE ELECTRICAL TRANSFORMERS BLOWING UP.

0450 AM     TSTM WND DMG     2 E BENTON              37.10N 89.53W
02/29/2012                   SCOTT              MO   LAW ENFORCEMENT

            POSSIBLE TORNADO. BARN AND CHICKEN FARM DESTROYED. HOUSE
            DAMAGED. WIDESPREAD TREE AND POWER LINE DAMAGE ALONG
            HIGHWAY 408 NEAR THE INTERSECTION OF HWY 403. LATE
            REPORT.

0456 AM     TORNADO          2 SW HARRISBURG         37.72N 88.58W
02/29/2012                   SALINE             IL   TRAINED SPOTTER

            CONFIRMED TORNADO BY TRAINED SPOTTER. APPROACHING THE
            SOUTH SIDE OF HARRISBURG.

0503 AM     TSTM WND DMG     MOUNDS                  37.11N 89.20W
02/29/2012                   PULASKI            IL   EMERGENCY MNGR

            POSSIBLE TORNADO DAMAGE NORTH AND WEST OF MOUNDS AND NEAR
            EXIT 8 ALONG INTERSTATE 57. SPOTTER HAD A CROSS ARM
            RIPPED OFF A RAILROAD SIGN AND MISSLED THROUGH HIS
            VEHCILE.

0506 AM     TSTM WND DMG     RIDGWAY                 37.80N 88.26W
02/29/2012                   GALLATIN           IL   TRAINED SPOTTER

            WIDESPREAD TREES AND POWER LINES DOWN. NUMEROUS HOMES AND
            ONE CHURCH DAMAGED. LATE REPORT.

0516 AM     TSTM WND DMG     LA CENTER               37.07N 88.97W
02/29/2012                   BALLARD            KY   TRAINED SPOTTER

            POWER POLE SNAPPED AND LAYING ACROSS A MOBILE HOME.
            INDIVIDUALS TRAPPED INSIDE. WIND GUSTS ESTIMATED 60 MPH.
            NO INJURIES REPORTED AT THIS TIME.

0518 AM     TSTM WND DMG     HARRISBURG              37.74N 88.55W
02/29/2012                   SALINE             IL   EMERGENCY MNGR

            HIGHWAY 45 IS CLOSED SOUTH OF THE COMMUNITY.

0520 AM     TSTM WND DMG     OAK RIDGE               37.50N 89.73W
02/29/2012                   CAPE GIRARDEAU     MO   EMERGENCY MNGR

            *** 1 INJ *** EMERGENCY MANAGER REPORTING WIDESPREAD
            DAMAGE ACROSS THE NORTHERN THIRD OF CAPE GIRADEAU COUNTY.
            MANAGER IS ASKING FOR NO ONE TO ENTER THE AREA TO ALLOW
            EMERGENCY SERVICES TO REPSOND. POSSIBLE TORNADO. 1 MAN
            INJURED AFTER HOME COLLAPSED ON HIM.

0520 AM     TSTM WND DMG     RAGLAND                 37.16N 88.89W
02/29/2012                   MCCRACKEN          KY   TRAINED SPOTTER

            MOBILE HOME DESTORYED ALONG OGDEN LANDING ROAD. LATE
            REPORT.

0525 AM     TSTM WND GST     ROUND KNOB              37.22N 88.73W
02/29/2012  E60.00 MPH       MASSAC             IL   EMERGENCY MNGR

            60 PLUS MPH WINDS REPORTED AND DIME SIZE HAIL

0535 AM     TORNADO          METROPOLIS              37.15N 88.71W
02/29/2012                   MASSAC             IL   EMERGENCY MNGR

            OFFICE OF EM REPORTING TORNADO NEAR METROPOLIS ILLINOIS.
            SEEING POWER FLASHES FROM TRANSFORMERS ALSO.

0537 AM     TORNADO          HARRISBURG              37.74N 88.55W
02/29/2012                   SALINE             IL   EMERGENCY MNGR

            SOUTHEAST PORTION OF TOWN EXPERIENCED MAJOR DAMAGE.
            POSSIBLE ONE DEATH BUT NO COMFIRMED. SEARCH AND RESCUE IN
            PROCESS AT THIS TIME.

0540 AM     TSTM WND DMG     OSCAR                   37.14N 89.03W
02/29/2012                   BALLARD            KY   EMERGENCY MNGR

            A FEW BARNS AND A MACHINE SHED BLOWN DOWN. PORCH BLOWN
            OFF OF HOME.

0603 AM     TSTM WND GST     2 S ZION                37.79N 87.48W
02/29/2012  M60.00 MPH       HENDERSON          KY   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED WITH THE STORM.

0605 AM     TORNADO          NEWBURGH                37.95N 87.40W
02/29/2012                   WARRICK            IN   LAW ENFORCEMENT

            TORNADO REPORTED BY STATE TROOPER NEAR THE COMMUNITY OF
            NEWBURGH. WIDESPREAD DAMAGE THROUGHOUT THE CITY PROPER.
            RESCUE TEAMS ARE RESPONDING.

0614 AM     TSTM WND GST     HEBBARDSVILLE           37.78N 87.38W
02/29/2012  E60.00 MPH       HENDERSON          KY   TRAINED SPOTTER

0627 AM     FUNNEL CLOUD     2 NE CHRISNEY           38.03N 87.01W
02/29/2012                   SPENCER            IN   EMERGENCY MNGR

            FUNNEL CLOUD REPORTED NORTHEAST OF THE COMMUNITY.

0640 AM     HAIL             MADISONVILLE            37.34N 87.51W
02/29/2012  M0.75 INCH       HOPKINS            KY   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED IN THE COMMUNITY.

0640 AM     TORNADO          MADISONVILLE            37.34N 87.51W
02/29/2012                   HOPKINS            KY   TRAINED SPOTTER

            TORNADO ON THE GROUND REPORTED AT EXIT 44 ALONG THE
            PENNYRILE PARKWAY.

0640 AM     TSTM WND DMG     MADISONVILLE            37.34N 87.51W
02/29/2012                   HOPKINS            KY   TRAINED SPOTTER

            SEVERLY DAMAGED HOME BLOCKING ROADWAY.

0645 AM     HAIL             5 N HANSON              37.49N 87.47W
02/29/2012  M1.00 INCH       HOPKINS            KY   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED.

0657 AM     HAIL             BREMEN                  37.36N 87.22W
02/29/2012  M1.00 INCH       MUHLENBERG         KY   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED IN THE COMMUNITY.

&&

SMITTY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 29, 2:54 AM CSTSevere Thunderstorm WarningPAHCarter, Wayne36 min
Feb 29, 3:03 AM CSTTornado WarningPAHBollinger, Cape Girardeau42 min
Feb 29, 3:22 AM CSTSevere Thunderstorm WarningPAHButler, Carter, Wayne23 min
Feb 29, 3:40 AM CSTSevere Thunderstorm WarningPAHBollinger, Butler, Stoddard, Wayne35 min
Feb 29, 3:43 AM CSTTornado WarningPAHBollinger, Cape Girardeau32 min
Feb 29, 4:10 AM CSTTornado WarningPAHRipley35 min
Feb 29, 4:14 AM CSTTornado WarningPAHBollinger, Scott, Stoddard31 min
Feb 29, 4:21 AM CSTSevere Thunderstorm WarningPAHButler, New Madrid, Scott, Stoddard24 min
Feb 29, 4:35 AM CSTTornado WarningPAHButler, Ripley, Stoddard25 min
Feb 29, 4:39 AM CSTSevere Thunderstorm WarningPAHMississippi, Scott, Stoddard36 min
Feb 29, 4:46 AM CSTTornado WarningPAHMississippi, Scott29 min
Feb 29, 4:51 AM CSTSevere Thunderstorm WarningPAHMississippi, New Madrid, Scott, Stoddard24 min
Feb 29, 5:07 AM CSTSevere Thunderstorm WarningPAHNew Madrid, Stoddard23 min
Feb 29, 5:16 AM CSTSevere Thunderstorm WarningPAHMississippi, New Madrid, Scott29 min
Feb 29, 5:23 AM CSTTornado WarningPAHMississippi, New Madrid, Stoddard37 min
Feb 29, 5:54 AM CSTTornado WarningPAHMississippi, New Madrid15 min
Feb 29, 7:06 AM CSTSevere Thunderstorm WarningPAHNew Madrid24 min
Feb 29, 5:04 AM CSTTornado WarningPAHHenderson, Union26 min
Feb 29, 5:14 AM CSTTornado WarningPAHBallard, McCracken31 min
Feb 29, 5:31 AM CSTTornado WarningPAHHenderson, Union29 min
Feb 29, 5:46 AM CSTSevere Thunderstorm WarningPAHCaldwell, Crittenden, Livingston29 min
Feb 29, 5:50 AM CSTSevere Thunderstorm WarningPAHBallard, Livingston, McCracken16 min
Feb 29, 5:56 AM CSTSevere Thunderstorm WarningPAHDaviess, Henderson34 min
Feb 29, 5:59 AM CSTTornado WarningPAHCaldwell, Crittenden, Livingston31 min
Feb 29, 5:59 AM CSTTornado WarningPAHHenderson31 min
Feb 29, 6:17 AM CSTTornado WarningPAHCaldwell, Crittenden, Hopkins, Webster28 min
Feb 29, 6:22 AM CSTSevere Thunderstorm WarningPAHDaviess, Henderson, McLean38 min
Feb 29, 6:28 AM CSTTornado WarningPAHDaviess17 min
Feb 29, 6:34 AM CSTTornado WarningPAHHopkins, McLean, Muhlenberg26 min
Feb 29, 6:58 AM CSTTornado WarningPAHMcLean, Muhlenberg17 min
Feb 29, 7:01 AM CSTSevere Thunderstorm WarningPAHGraves, Livingston, Lyon, McCracken, Marshall44 min
Feb 29, 7:20 AM CSTTornado WarningPAHHopkins, McLean, Muhlenberg25 min
Feb 29, 7:35 AM CSTSevere Thunderstorm WarningPAHCaldwell, Calloway, Graves, Lyon, Marshall, Trigg25 min
Feb 29, 7:58 AM CSTSevere Thunderstorm WarningPAHMcLean, Muhlenberg17 min
Feb 29, 8:02 AM CSTSevere Thunderstorm WarningPAHCaldwell, Christian, Hopkins, Lyon, Trigg28 min
Feb 29, 8:19 AM CSTTornado WarningPAHCaldwell, Christian, Trigg26 min
Feb 29, 8:44 AM CSTTornado WarningPAHChristian, Todd46 min
Feb 29, 8:50 AM CSTTornado WarningPAHMuhlenberg25 min
Feb 29, 8:59 AM CSTTornado WarningPAHCalloway, Marshall, Trigg31 min
Feb 29, 9:19 AM CSTSevere Thunderstorm WarningPAHCaldwell, Christian, Hopkins, Lyon, Muhlenberg, Todd and 1 more26 min
Feb 29, 9:24 AM CSTAreal Flood AdvisoryPAHCalloway6 hr
Feb 29, 9:27 AM CSTTornado WarningPAHCaldwell, Christian, Trigg33 min
Feb 29, 9:50 AM CSTTornado WarningPAHChristian, Todd25 min
Feb 29, 9:54 AM CSTFlash Flood WarningPAHCalloway, Marshall, Trigg6 hr
Feb 29, 9:58 AM CSTSevere Thunderstorm WarningPAHChristian, Trigg32 min
Feb 29, 10:14 AM CSTSevere Thunderstorm WarningPAHChristian, Muhlenberg, Todd11 min
Feb 29, 10:19 AM CSTFlash Flood WarningPAHChristian, Todd6 hr
Feb 29, 10:21 AM CSTSevere Thunderstorm WarningPAHCalloway, Marshall, Trigg24 min
Feb 29, 10:31 AM CSTSevere Thunderstorm WarningPAHChristian, Muhlenberg, Todd29 min
Feb 29, 11:17 AM CSTSevere Thunderstorm WarningPAHMuhlenberg28 min
Feb 29, 11:28 AM CSTSevere Thunderstorm WarningPAHTodd20 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2012Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.